Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


A counterexample in dynamical systems of the interval

Authors: Hsin Chu and Jin Cheng Xiong
Journal: Proc. Amer. Math. Soc. 97 (1986), 361-366
MSC: Primary 58F20; Secondary 58F08
MathSciNet review: 835899
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In [1] it was proved that if the recurrent points of a continuous map of the unit interval form a closed set, then this map has no periodic point with period not equal to a power of 2, i.e. this map is of type $ {2^\infty }$. In this paper we will construct a continuous map of the interval which is of type $ {2^\infty }$ and for which the set of recurrent points is not closed. By such a counterexample it may be shown that some of the results announced in [2] are not correct.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 58F20, 58F08

Retrieve articles in all journals with MSC: 58F20, 58F08

Additional Information

PII: S 0002-9939(1986)0835899-0
Keywords: Recurrent point, periodic point, type $ {2^\infty }$
Article copyright: © Copyright 1986 American Mathematical Society